MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W. SA2.0 15 A.DIST.CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W. SA2.0 15 A.DIST.CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX647T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with a progav 2.0 shuntsystem (fx647t).According to the complainant, the shuntsystem was believed to be clogged (under-drainage).The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision.Patient informations: age: (b)(6) years.Weight: (b)(6).Height: 154 cm.The patient has increased protein in the liquor.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® 2.0 shunt system was manufactured by a qualified employee in november 2015.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the progav® 2.0 shunt system is comprised of a progav® 2.0 adjustable pressure valve and a shuntassistant® fixed pressure valve.The shunt system was inspected as article fx647t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the progav® 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.There were no visible deposits observed inside the valves.Based on our investigation, we are unable to substantiate the claim of occlusion and under-drainage.At the time of our investigation, the valves were shown to be permeable.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
Investigation is done.

Brand Name
PROGAV 2.0 W. SA2.0 15 A.DIST.CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11588857
Report Number3004721439-2021-00055
Device Sequence Number4183027
Product Code JXG
UDI-Device Identifier04041906502058
UDI-Public4041906502058
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberFX647T
Device Catalogue NumberFX647T
Device Lot Number20044489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight55